Advertisement

Characterizing the solution set of convex optimization problems without convexity of constraints

  • Nithirat Sisarat
  • Rabian WangkeereeEmail author
Original Paper

Abstract

Some characterizations of solution sets of a convex optimization problem with a convex feasible set described by tangentially convex constraints are given. The results are expressed in terms of convex subdifferentials, tangential subdifferentials, and Lagrange multipliers. In order to characterize the solution set, we first introduce the so-called pseudo Lagrangian-type function and establish a constant pseudo Lagrangian-type property for the solution set. This property is still valid in the case of a pseudoconvex locally Lipschitz objective function, and then used to derive Lagrange multiplier-based characterizations of the solution set. Some examples are given to illustrate the significances of our theoretical results.

Keywords

Convex optimization problems Pseudo Lagrangian functions Tangentially convex functions Solution sets 

Notes

Acknowledgements

The authors would like to express their sincere thanks to anonymous referees for helpful suggestions and valuable comments for the paper. This research was supported by the Thailand Research Fund through the Royal Golden Jubilee Ph.D. Program (Grant No. PHD/0026/2555) and the Thailand Research Fund, Grant No. RSA6080077.

References

  1. 1.
    Mangasarian, O.L.: Error bounds for nondegenerate monotone linear complementarity problems. Math. Program. 48, 437–445 (1990)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Burke, J.V., Ferris, M.C.: Weak sharp minima in mathematical programming. SIAM J. Control Optim. 31, 1340–1359 (1993)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Feltenmark, S., Kiwiel, K.: Dual applications of proximal bundle methods, including Lagrangian relaxation of nonconvex problems. SIAM J. Optim. 10(3), 697–721 (2000)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Mangasarian, O.L.: A simple characterization of solution sets of convex programs. Oper. Res. Lett. 7, 21–26 (1988)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Burke, J.V., Ferris, M.: Characterization of solution sets of convex programs. Oper Res Lett 10, 57–60 (1991)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Jeyakumar, V., Yang, X.Q.: Characterizing the solution sets of pseudo-linear programs. J. Optim. Theory Appl. 87, 747–755 (1995)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Ivanov, V.I.: First order characterizations of pseudoconvex functions. Serdica Math. J. 27, 203–218 (2001)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Ivanov, V.I.: Characterizations of the solution sets of generalized convex minimization problems. Serdica Math. J. 29, 1–10 (2003)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Wu, Z.L., Wu, S.Y.: Characterizations of the solution sets of convex programs and variational inequality problems. J. Optim. Theory Appl. 130, 339–358 (2006)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Yang, X.M.: On characterizing the solution sets of pseudoinvex extremum problems. J. Optim. Theory Appl. 140, 537–542 (2009)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Castellani, M., Giuli, M.: A characterization of the solution set of pseudoconvex extremum problems. J. Convex Anal. 19, 113–123 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ivanov, V.I.: Characterizations of pseudoconvex functions and semistrictly quasiconvex ones. J. Glob. Optim. 57, 677–693 (2013)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Ivanov, V.I.: Optimality conditions and characterizations of the solution sets in generalized convex problems and variational inequalities. J. Optim. Theory Appl. 158, 65–84 (2013)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Jeyakumar, V., Lee, G.M., Dinh, N.: Lagrange multiplier conditions characterizing optimal solution sets of cone-constrained convex programs. J. Optim. Theory Appl. 123, 83–103 (2004)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Jeyakumar, V., Lee, G.M., Dinh, N.: Characterizations of solution sets of convex vector minimization problems. Eur. J. Oper Res. 174, 1380–1395 (2006)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Dinh, N., Jeyakumar, V., Lee, G.M.: Lagrange multiplier characterizations of solution sets of constrained pseudolinear optimization problems. Optimization 55, 241–250 (2006)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Son, T.Q., Dinh, N.: Characterizations of optimal solution sets of convex infinite programs. Top 16, 147–163 (2008)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Lalitha, C.S., Mehta, M.: Characterizations of solution sets of mathematical programs in terms of Lagrange multipliers. Optimization 58, 995–1007 (2009)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Zhao, K.Q., Yang, X.M.: Characterizations of the solution set for a class of nonsmooth optimization problems. Optim. Lett. 7, 685–694 (2013)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Mishra, S.K., Upadhyay, B.B., An, L.T.H.: Lagrange multiplier characterizations of solution sets of constrained nonsmooth pseudolinear optimization problems. J. Optim. Theory Appl. 160, 763–777 (2014)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Son, T.Q., Kim, D.S.: A new approach to characterize the solution set of a pseudoconvex programming problem. J. Comput. Appl. Math. 261, 333–340 (2014)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Miao, X.H., Chen, J.S.: Characterizations of solution sets of cone-constrained convex programming problems. Optim. Lett. 9, 1433–1445 (2015)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Lee, G.M., Yao, J.C.: On solution sets for robust optimization problems. J. Nonlinear Convex Anal. 17(5), 957–966 (2016)MathSciNetGoogle Scholar
  24. 24.
    Lasserre, J.B.: On representations of the feasible set in convex optimization. Optim. Lett. 4, 1–5 (2010)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Dutta, J., Lalitha, C.S.: Optimality conditions in convex optimization revisited. Optim. Lett. 7(2), 221–229 (2013)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Martinez-Legaz, J.E.: Optimality conditions for pseudoconvex minimization over convex sets defined by tangentially convex constraints. Optim. Lett. 9, 1017–1023 (2015)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983)zbMATHGoogle Scholar
  28. 28.
    Pshenichnyi, B.N.: Necessary Conditions for an Extremum. Marcel Dekker Inc, New York (1971)zbMATHGoogle Scholar
  29. 29.
    Lemaréchal, C.: An introduction to the theory of nonsmooth optimization. Optimization 17(6), 827–858 (1986)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Yamamoto, S., Kuroiwa, D.: Constraint qualifications for KKT optimality condition in convex optimization with locally Lipschitz inequality constraints. Linear Nonlinear Anal. 2(1), 101–111 (2016)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Chieu, N.H., Jeyakumar, V., Li, G., Mohebi, H.: Constraint qualifications for convex optimization without convexity of constraints: new connections and applications to best approximation. Eur. J. Oper. Res. 265(1), 19–25 (2018)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of ScienceNaresuan UniversityPhitsanulokThailand
  2. 2.Research center for Academic Excellence in MathematicsNaresuan UniversityPhitsanulokThailand

Personalised recommendations